Lancaster EPrints

Relaxation near a noise-induced transition point.

Jackson, P. J. and Lambert, Colin and Mannella, R. and Martano, P. and McClintock, Peter V. E. and Stocks, N. G. (1989) Relaxation near a noise-induced transition point. Physical Review A, 40 (5). pp. 2875-2878. ISSN 1050-2947

Full text not available from this repository.

Abstract

The transient behavior of a quadratic model system perturbed by a multiplicative white noise has been investigated. The relaxation time of the system, as a function of the noise intensity D, has been determined by analog experiment and by digital simulation. The results obtained are mutually consistent, but contradict a recent theoretical prediction by H. K. Leung [Phys. Rev. A 37, 1341 (1988)] that there should be a critical slowing down of the system near the value of D for which a noise-induced transition occurs in the probability distribution. The discrepancy is resolved by deriving a new analytic result for the relaxation time, applicable to a range of systems described by separable stochastic differential equations.

Item Type: Article
Journal or Publication Title: Physical Review A
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Physics
ID Code: 32277
Deposited By: Professor P. V. E. McClintock
Deposited On: 19 Mar 2010 09:29
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 21:48
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/32277

Actions (login required)

View Item